J Korean Soc Radiol.  2019 Mar;80(2):351-358. 10.3348/jksr.2019.80.2.351.

IgG4-Related Hepatic Inflammatory Pseudotumor Complicated by Actinomycosis during Steroid Therapy

Affiliations
  • 1Department of Radiology, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea. yjsrad97@yuhs.ac
  • 2Department of Pathology, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.
  • 3Department of Surgery, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.
  • 4Department of Internal Medicine, Gangnam Severance Hospital, Yonsei University College of Medicine, Seoul, Korea.

Abstract

For a 67-year-old man with diabetes mellitus, a 9-cm liver mass was found on CT during the diagnostic work-up for weight loss and fever. Dynamic CT and MRI showed a layered pattern of contrast enhancement suggesting the imaging features of the solid inflammatory mass. After tissue diagnosis of immunoglobulin G4 (IgG4)-related disease by gun needle biopsy, steroid therapy induced partial shrinkage of the mass on the follow-up CT at 4 weeks. On the 5-month follow-up CT with the maintenance of low-dose oral steroid medication, disease progression with invasion to diaphragm brought surgical intervention of right hemihepatectomy considering the possibility of combined malignancy. In the area of diaphragmatic destruction, focal actinomycosis was complicated in the main mass of IgG4-related disease. We are the first to describe a rare case of IgG4-related inflammatory pseudotumor, complicated by actinomycosis, showing an invasive nature that mimicked malignancy during steroid therapy in a diabetic patient.


MeSH Terms

Actinomycosis*
Aged
Biopsy, Needle
Diabetes Mellitus
Diagnosis
Diaphragm
Disease Progression
Fever
Follow-Up Studies
Granuloma, Plasma Cell*
Humans
Immunoglobulins
Liver
Magnetic Resonance Imaging
Prednisolone
Weight Loss
Immunoglobulins
Prednisolone
Full Text Links
  • JKSR
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr